question-icon

Can Tampons Cause Retrograde Menstruation?

default
Posted on Mon, 29 Aug 2016
Question: Hi, I was on my period and used tampons so I could swim, my periods usually last 5/6 days. This time however using the tampons it only lasted 3. The period stopped then started again, this is normal for me, but when I went to use another tampon the period stopped again and hasn't come back since. I changed the tampon every 2 hours. There was not much blood on the tampon, about half soaked and usually I have heavy periods. Is it the tampon that has stopped my period or something else? I've had all my usual pms symptoms and my period came on time, why has using tampons made it stop.
doctor
Answered by Dr. Vjollce Mbiarra (30 minutes later)
Brief Answer:
It is normal

Detailed Answer:
Hi dear and thanks for your query.

I understand your concern but don't worry because is a normal thing .
Having a period with three days with that flow you tell is a normal cycle.
All women in her life have changes in their cycle .

Hence in my opinion there is nothing to worry, but you should worry if you will have a small amount of vaginal bleeding and fewer than three days for three months in a row.

Let me know if there's any further query

Best regards
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Vjollce Mbiarra (1 hour later)
Thank you for your answer. My breasts still feel swollen as they do before and during my period is this normal
doctor
Answered by Dr. Vjollce Mbiarra (12 hours later)
Brief Answer:
It is due to hormonal changes

Detailed Answer:
HI dear again!
Swollen and sensible breast is due to hormonal changes that occur during menstrual cycle,and some women have and some not these symptoms you have.
During these days try to use fewer salt and much more water.

For futher question please don't hesitate because I will here to help you.

Best regards
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
default
Follow up: Dr. Vjollce Mbiarra (2 hours later)
Hi again, is it normal to have pms symptoms after the period? I have been feeling very nautious with period like pains the past day or two, is this due to the period?
doctor
Answered by Dr. Vjollce Mbiarra (2 days later)
Brief Answer:
Due to hormonal changes

Detailed Answer:
Hi,

Thanks for writing,

Yes, the nausea and PMS like feeling you have could be due to the extended hormonal imbalance. Need not worry, it is normally seen sometimes.

Regards,

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Vjollce Mbiarra

OBGYN, Maternal and Fetal Medicine

Practicing since :2006

Answered : 1572 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Can Tampons Cause Retrograde Menstruation?

Brief Answer: It is normal Detailed Answer: Hi dear and thanks for your query. I understand your concern but don't worry because is a normal thing . Having a period with three days with that flow you tell is a normal cycle. All women in her life have changes in their cycle . Hence in my opinion there is nothing to worry, but you should worry if you will have a small amount of vaginal bleeding and fewer than three days for three months in a row. Let me know if there's any further query Best regards